Oklahoma, 2013Flash Flooding in Oklahoma, August 13, 2013
August 13, 2013 · NWS TSA · 2 events in 2 counties and zones
A slow moving cold front focused thunderstorms that produced heavy rainfall across portions of eastern Oklahoma on the 13th. The prolonged nature of the precipitation in some areas resulted in localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front focused thunderstorms that produced heavy rainfall across portions of eastern Oklahoma on the 13th. The prolonged nature of the precipitation in some areas resulted in localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 13, 5:21 AM CST, 24 minutes earlier.
Area forecast discussion, Aug 13, 5:21 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 AM CDT TUE AUG 13 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... AN AXIS OF HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS WILL CONTINUE TO LIE ALONG A LINE GENERALLY FROM
KMLC TO KFSM... AFFECTING BOTH TAF SITES THROUGH MUCH OF THE
MORNING. INTERMITTENT IFR OR MVFR CONDITIONS... ALONG WITH HEAVY
RAINFALL AND GUSTY WINDS CAN BE EXPECTED. OTHER SITES WILL HAVE
THE POSSIBILITY FOR ISOLATED SHOWERS OR THUNDERSTORMS TO AFFECT THE
VICINITY DURING THE MORNING. CONDITIONS ARE EXPECTED TO IMPROVE
WITH TIME DURING THE DAY.
&&
.PREV DISCUSSION... /ISSUED 346 AM CDT TUE AUG 13 2013/
DISCUSSION...
A RATHER NONDESCRIPT SURFACE PATTERN IS NOTED THIS MORNING...WITH
THE BULK OF OVERNIGHT CONVECTION ALIGNING ALONG THE 850MB
CONVERGENCE ZONE. THE COMPOSITE OUTFLOW / SYNOPTIC BOUNDARY LIES
NEAR THE RED RIVER...HOWEVER CONTINUED WEAK WARM ADVECTION NORTH
OF THIS BOUNDARY IS EXPECTED TO MAINTAIN CONVECTION THROUGH THE
DAY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. THE
OVERNIGHT RAINFALL HAS NOT BEEN TOO EXCESSIVE...AND WITH DRIER AIR
FILTERING SOUTHWARD THE RISK OF EXCESSIVE RAINFALL HAS ENDED
ACROSS FAR NE PORTIONS OF THE FORECAST AREA. THE ZONE OF FAVORED
FORCING WILL SHIFT SOUTHWARD TONIGHT WITH DRIER AIR CONTINUING TO
END PRECIP CHANCES FROM NORTH TO SOUTH LATE TONIGHT INTO
WEDNESDAY.
EXTENSIVE CLOUD COVER AND GRADUALLY INCREASING LOW LEVEL COLD
ADVECTION WILL MAINTAIN TEMPS WELL BELOW NORMAL FOR MUCH OF THE
FORECAST PERIOD. EXPANSIVE SURFACE HIGH PRESSURE NOSING IN FROM
THE UPPER MID WEST WILL BRINGING MUCH DRIER LOW LEVEL
DEWPOINTS...WHICH WILL ALLOW FOR REFRESHINGLY COOL OVERNIGHT LOW
TEMPS. THE SFC BOUNDARY WILL EVENTUALLY ORIENT MORE NORTH/SOUTH
AND REMAIN IN CLOSE ENOUGH PROXIMITY TO WESTERN PORTIONS OF THE
FORECAST AREA TO WARRANT LOW PRECIP CHANCES THURS/THURS
NIGHT...OTHERWISE DRY WEATHER LOOKS TO PREVAIL INTO EARLY NEXT
WEEK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ049-OKZ054-OKZ055-
OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, Aug 13, 3:58 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT TUE AUG 13 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 AM CDT TUE AUG 13 2013
...FLOODING RISK CONTINUES TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...FAR SOUTHEASTERN OKLAHOMA.
ONSET...AFTER NOON.
DISCUSSION...
ONGOING THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL WILL PERSIST
THROUGH THE DAY TODAY AND INTO TONIGHT. THERE WILL BE THE
POSSIBILITY OF A FEW STRONG CELLS APPROACHING SEVERE LIMITS...
HOWEVER THE MAIN THREAT WITH THIS ACTIVITY WILL BE HEAVY
RAINFALL WITH THE LIKELIHOOD OF FLASH FLOODING. DUE TO RECENT HEAVY
RAINFALL ACROSS MUCH OF THE AREA... ANY STRONGER CELLS OR TRAINING
OF CELLS ACROSS THE SAME AREA WILL QUICKLY RESULT IN FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE SOUTHERN PORTION OF
THE AREA INTO WEDNESDAY AS A COLD FRONT MOVES SOUTHWARD THROUGH
THE REGION. BEHIND THE FRONT... COOLER AND DRIER AIR WILL PREVAIL
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 11:56 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT TUE AUG 13 2013
OKZ054-059-060-064-130645-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1256 AM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHERN OSAGE...PAWNEE AND WESTERN TULSA
AT 1256 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALLETT...
MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT...WESTPORT...
OILTON...SILVER CITY...MANNFORD AND KEYSTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3633 9656 3616 9610 3588 9637 3612 9663
3615 9663 3615 9667 3618 9670
TIME...MOT...LOC 0556Z 297DEG 29KT 3622 9655Special weather statement, Aug 13, 12:04 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 AM CDT TUE AUG 13 2013
OKZ064-066-130645-
CREEK OK-OKMULGEE OK-
104 AM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CREEK AND OKMULGEE
AT 104 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
SLICK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...GRAYSON...SCHULTER...MORRIS...
PRESTON...BEGGS...BALD HILL...HECTORVILLE...SLICK AND OKMULGEE STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3590 9624 3586 9604 3586 9603 3586 9600
3582 9576 3573 9577 3572 9576 3544 9588
3573 9630
TIME...MOT...LOC 0604Z 287DEG 18KT 3579 9616Special weather statement, Aug 13, 12:17 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 AM CDT TUE AUG 13 2013
OKZ054-130715-
OSAGE OK-
117 AM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 118 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PEARSONIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA...BARNSDALL...
PERSHING...TALLANT...NELAGONEY...OKESA...PEARSONIA...BIGHEART...OSAGE
HILLS STATE PARK AND SUNSET LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3691 9613 3649 9612 3664 9666 3684 9662
TIME...MOT...LOC 0618Z 271DEG 20KT 3673 9650Special weather statement, Aug 13, 1:41 AM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT TUE AUG 13 2013
OKZ074>076-130845-
HASKELL OK-LATIMER OK-LE FLORE OK-
241 AM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN
LATIMER
AT 242 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF MCCURTAIN TO 10 MILES NORTHWEST
OF FANSHAWE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...POTEAU...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...SHADY POINT...
CAMERON...MILTON...PANAMA...BOKOSHE...ROCK ISLAND...JENSON...LAKE
WISTER STATE PARK AND HEAVENER RUNESTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3520 9444 3477 9446 3499 9516 3526 9496
TIME...MOT...LOC 0742Z 277DEG 22KT 3517 9490 3501 9504Flash Flood, McIntosh
- When
- August 13, 5:45 AM CST to 9:30 AM CST
- Where
- McIntosh County, 3.37 mi NNW of Checotah to 2.83 mi NNW of Checotah
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 35.478, -95.532
Several low water crossings and streets were flooded in and around town.
Flash Flood, Washington
- When
- August 13, 12:00 PM CST to 1:00 PM CST
- Where
- Washington County, Bartlesville to 1.78 mi SSE of Bartlesville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -96.000
Significant street flooding occurred across town. A swift water rescue occurred near the Eastland Shopping Center.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in West Virginia, August 13, 2013$1.3 million · 7 events
- Wildfire in Utah, August 13 to 18, 2013$700,000 · 1 event
- Tornado and Damaging Winds in New Jersey, August 13, 2013$320,000 · EF0 · 12 events
- Flash Flood in Ohio, August 13, 2013$450,000 · 1 event
- Flash Flood in New York, August 13, 2013$200,000 · 1 event
- Hail in South Dakota, August 13, 2013$85,000 · 1.25 in hail · 3 events
- Damaging Winds and Lightning Strike in Louisiana, August 13, 2013$70,000 · 53 kt wind · 3 events
- Flash Flooding and Damaging Wind in Mississippi, August 13, 2013$41,000 · 50 kt wind · 4 events
- Damaging Winds in Delaware, August 13, 2013$25,000 · 65 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 20139 events
- Flash Flooding and Flooding in New Jersey, August 13 to 15, 20139 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 13, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473940, 473941.